Alert archive / Utah / Winter Storm Warnings in 2008

Winter Storm Warning 11, NWS Salt Lake City, UT

March 15, 2008

NWS Salt Lake City, UT issued this winter storm warning at Mar 15, 2008, 3:44 AM MDT. It took effect at Mar 15, 2008, 2:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2008, 3:44 AM MDT (09:44 UTC)
In effect from
Mar 15, 2008, 2:00 PM MDT
Expired
Mar 16, 2008, 10:44 PM MDT
In force
33 hr
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Mar 14, 9:00 PM MDT, 6 hours 44 minutes earlier.

Area forecast discussion, Mar 14, 9:00 PM MDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
900 PM MDT FRI MAR 14 2008

.SYNOPSIS...A COLD AND MOIST WESTERLY FLOW WILL REMAIN OVER THE
GREAT BASIN INTO SATURDAY. A COLD PACIFIC TROUGH WILL FORM OVER
CALIFORNIA SATURDAY...AND THEN MOVE EAST THROUGH THE GREAT BASIN
ON SUNDAY.

&&

.DISCUSSION...ZONAL FLOW EXTENDS ACROSS THE INTERIOR WEST THIS
EVENING...WITH SHORTWAVE TROUGH BEGINNING TO DIG SOUTH OFF THE
PACIFIC COAST NEAR 130W. THIS IS INDUCING VERY WEAK SHORTWAVE
RIDGING ACROSS NORTHERN UT AT THIS TIME. WIDELY SCATTERED SHOWERS
CONTINUE ACROSS THE REGION...AND WOULD EXPECT THESE TO CONTINUE
OVERNIGHT...AS A WEAK SHORTWAVE CROSSING THE NORTHERN SIERRA RANGE
APPROACHES THE AREA. THIS WAVE EXPECTED TO BRUSH NORTHERN UT
SATURDAY MORNING. OVERALL GOING CHANCE POPS IN FORECAST SEEM
ADEQUATE FOR THE OVERNIGHT PERIOD.

AFOREMENTIONED TROUGH OFF THE PACIFIC COAST FORECAST TO CONTINUE
DIGGING SOUTHWARD TONIGHT THROUGH SATURDAY...BEFORE PULLING EAST
ACROSS THE DESERT SOUTHWEST ON SUNDAY. FRONTOGENESIS ALONG
TIGHTENING BAROCLINIC ZONE ACROSS CENTRAL/SOUTHERN UT LIKELY TO
RESULT IN BANDED PRECIPITATION SATURDAY NIGHT...BEFORE
PRECIPITATION BECOMES MORE WIDESPREAD ALONG THIS DEFORMATION AXIS
SUNDAY ACROSS SOUTHERN UT. LATER SHIFTS MAY NEED TO CONSIDER
WINTER STORM WATCH FOR HIGHER TERRAIN OF CENTRAL/SOUTHERN UT
DURING THIS TIME FRAME...AS WELL AS SOME ADJACENT VALLEY LOCATIONS
ACROSS SOUTHWEST UT AND SOUTH CENTRAL UT.

&&

.AVIATION...SHOWERS OF SNOW OR RAIN/SNOW MIX WILL CONTINUE IN THE
VICINITY OF THE SLC TERMINAL THROUGH AROUND 04Z BEFORE DECREASING
FOR THE OVERNIGHT HOURS. THERE IS A 30 PERCENT CHANCE THAT THESE
SHOWERS COULD IMPACT THE TERMINAL...RESULTING IN BRIEF MVFR
CONDITIONS. OTHERWISE...EXPECT PREVAILING VFR CONDITIONS TONIGHT.
ANOTHER ROUND OF SNOW SHOWERS MAY IMPACT SLC AFTER 12Z WITH BRIEF
IFR/MVFR VISBY/CIGS POSSIBLE.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

SEAMAN/CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Mar 14, 6:50 AM MDT, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
650 AM MDT FRI MAR 14 2008

UTZ001>012-014-015-517-WYZ021-151300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-CENTRAL MOUNTAINS-SOUTHWEST WYOMING-
650 AM MDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN UTAH AND
SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF PRECIPITATION WILL EXIST MAINLY FROM THE SALT LAKE CITY
AREA SOUTHWARD TODAY. HEAVY SNOWS ARE POSSIBLE IN THE MOUNTAINS
THIS MORNING...WITH A SNOW ADVISORY IN EFFECT UNTIL NOON TODAY.
MOST VALLEY LOCATIONS WILL SEE RAIN OR A RAIN AND SNOW MIX THIS
MORNING. LITTLE ACCUMULATION IS ANTICIPATED IN THE VALLEYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD PACIFIC TROUGH WILL MOVE EAST ACROSS ARIZONA AND SOUTHERN
UTAH SUNDAY THROUGH MONDAY. AREAS OF PRECIPITATION...ESPECIALLY
OVER THE HIGHER ELEVATIONS...WILL DEVELOP SATURDAY NIGHT...AND
CONTINUE INTO EARLY MONDAY MORNING. SCATTERED SHOWERS WILL LINGER
THROUGH MONDAY AFTERNOON.

HIGH PRESSURE ALOFT WILL RETURN FOR TUESDAY THROUGH THURSDAY. DRY
AND MILD CONDITIONS WILL OCCUR DURING THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ013-016-019>021-518-151300-
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS-
650 AM MDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
SOUTHERN UTAH AND SOUTHWEST UTAH.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD PACIFIC TROUGH WILL MOVE EAST ACROSS ARIZONA AND SOUTHERN
UTAH SUNDAY THROUGH MONDAY. AREAS OF PRECIPITATION...ESPECIALLY
OVER THE HIGHER ELEVATIONS...WILL DEVELOP SATURDAY NIGHT...AND
CONTINUE INTO MONDAY MORNING. SCATTERED SHOWERS WILL LINGER
THROUGH MONDAY AFTERNOON.

HIGH PRESSURE ALOFT WILL RETURN FOR TUESDAY THROUGH THURSDAY. DRY
CONDITIONS AND WARM TEMPERATURES WILL OCCUR DURING THE THE MIDDLE
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME ACROSS SOUTHERN UTAH.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:44 AM MDTSnow and Blowing Snow AdvisorySLC8 hr
Mar 15, 11:23 AM MDTSnow AdvisorySLC31 hr

Nearby

Winter Storm Warnings in Utah, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.